| Model Number |
SIGTRS45AMT |
| Medical Device Problem Codes |
Misfire (2532); Failure to Form Staple (2579); Device Displays Incorrect Message (2591); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
08/01/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: sigadaptstnd signia (serial number: (b)(4), sigphandle signia (serial number: (b)(4)), sigpshell s ignia (lot number: unknown), egia60amt endo gia (lot number: n2d0191y), sigtrsb60amt tri-staple 2.0 (lot number: n2e0547y) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during an open hartmann laparotomy, while at rectal resection, firing was completed as usual for the oral intestinal tract with the reload.When fired at the anal side with reinforced reload, the firing stopped midway due to the excessive force indication.Another reload was used additionally, but the firing stopped.The gap between the cartridge and adapter connection part was found to be open more than usual and it was unsteady.When the connection part of the reinforced reload was touched after collecting the actual product, it was found to be unfixed and it was in bent state.It was stated that the short adapter connection part broke off.It was also reported that the staple line for one of the reload was incomplete proximally and the other reload centrally.There was poor staple formation and the jaws of the device locked on tissue but it was removed by opening as usual.Another device from other manufacturer was used to fixed the staple line and for additional resection.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device was found to be partially fired and the instrument's adapter was broken due to rough handling or excessive manipulation.It was reported that the device initially fires but failed to complete the firing cycle and a component disengaged from the device.The device detected an excessive load and the device had bent out of its intended shape.The staples did not form as expected.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the device was applied on over indicated tissue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Ensure that the black return knob on the instrument is pulled back completely and the articulation lever is neutral (0° relative) to the instrument.Cycle the instrument to confirm proper loading of the reload.To do so, squeeze the handle once to close the jaws of the reload.Push the black loop handle all the way forward or pull back on the black return knob and confirm that the reload jaws open fully.Shipping wedge printing ""do not remove until loaded.It clearly states instructions for proper use of stapler.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.